Alert archive / North Dakota / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 72, NWS Bismarck, ND

June 27, 2015Dickey County, LaMoure County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Jun 27, 2015, 4:23 PM CDT for Dickey County, LaMoure County, North Dakota. It was in force for 52 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 27, 2015, 4:23 PM CDT (21:23 UTC)
Expired
Jun 27, 2015, 5:15 PM CDT
In force
52 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Dickey County, ND, LaMoure County, ND

The radar

The Aberdeen radar (KABR), 92 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 27, 4:30 PM CDTHAIL 0.756 Se Jud, NDWIND AS HIGH AS 45 MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 27, 2:42 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 9.4 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2015-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2015-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1706 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

429 
WUUS53 KBIS 272123
SVRBIS
NDC021-045-272215-
/O.NEW.KBIS.SV.W.0072.150627T2123Z-150627T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
423 PM CDT SAT JUN 27 2015

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN LAMOURE COUNTY IN SOUTHEASTERN NORTH DAKOTA...
  NORTHERN DICKEY COUNTY IN SOUTHEASTERN NORTH DAKOTA...

* UNTIL 515 PM CDT

* AT 421 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST
  OF JUD...OR 8 MILES NORTHWEST OF EDGELEY...MOVING SOUTHEAST AT 35
  MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  EDGELEY AROUND 435 PM CDT.
  LAMOURE AROUND 505 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
MERRICOURT...GLOVER...BERLIN...GRAND RAPIDS AND MONANGO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.

VERY HEAVY RAIN IS OCCURRING WITH THIS STORM.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR SOUTHEASTERN
NORTH DAKOTA.

LAT...LON 4605 9825 4627 9900 4629 9903 4656 9889
      4639 9803 4633 9803
TIME...MOT...LOC 2121Z 292DEG 29KT 4645 9884 

HAIL...1.25IN
WIND...60MPH
 
$$

ZH
3 follow-up statements
264 
WWUS53 KBIS 272142
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
442 PM CDT SAT JUN 27 2015

NDC021-045-272215-
/O.CON.KBIS.SV.W.0072.000000T0000Z-150627T2215Z/
LAMOURE ND-DICKEY ND-
442 PM CDT SAT JUN 27 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR SOUTHERN LAMOURE AND NORTHERN DICKEY COUNTIES...

AT 440 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR EDGELEY...
MOVING EAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  LAMOURE AROUND 510 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
MERRICOURT...GLOVER...BERLIN...GRAND RAPIDS AND MONANGO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR SOUTHEASTERN
NORTH DAKOTA.

LAT...LON 4627 9899 4630 9900 4655 9882 4639 9803
      4633 9803 4605 9825
TIME...MOT...LOC 2140Z 292DEG 29KT 4639 9863 

HAIL...1.00IN
WIND...60MPH
 
$$

ZH
956 
WWUS53 KBIS 272158
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
458 PM CDT SAT JUN 27 2015

NDC021-045-272215-
/O.CON.KBIS.SV.W.0072.000000T0000Z-150627T2215Z/
LAMOURE ND-DICKEY ND-
458 PM CDT SAT JUN 27 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR SOUTHEASTERN LAMOURE AND NORTHERN DICKEY COUNTIES...

AT 458 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES WEST OF
LAMOURE...OR 13 MILES EAST OF EDGELEY...MOVING EAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  LAMOURE AROUND 505 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
MERRICOURT...GLOVER...BERLIN...GRAND RAPIDS AND MONANGO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR SOUTHEASTERN
NORTH DAKOTA.

LAT...LON 4622 9882 4651 9862 4639 9803 4633 9803
      4605 9825
TIME...MOT...LOC 2158Z 292DEG 29KT 4633 9843 

HAIL...1.00IN
WIND...60MPH
 
$$

ZH
606 
WWUS53 KBIS 272213
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
513 PM CDT SAT JUN 27 2015

NDC021-045-272222-
/O.EXP.KBIS.SV.W.0072.000000T0000Z-150627T2215Z/
LAMOURE ND-DICKEY ND-
513 PM CDT SAT JUN 27 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LAMOURE AND
NORTHERN DICKEY COUNTIES WILL EXPIRE AT 515 PM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE 
LIMITS. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER 
SMALL HAIL....GUSTY WINDS TO 30 MPH AND HEAVY RAIN ARE STILL 
POSSIBLE WITH THIS THUNDERSTORM AS IT MOVES SOUTHEAST.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR SOUTHEASTERN
NORTH DAKOTA.

LAT...LON 4622 9882 4651 9862 4639 9803 4633 9803
      4605 9825
TIME...MOT...LOC 2211Z 292DEG 29KT 4633 9843 

$$

JP MARTIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 2:47 PM CDT, 1 hour 36 minutes earlier.

Area forecast discussion, Jun 27, 2:47 PM CDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
247 PM CDT SAT JUN 27 2015

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 247 PM CDT SAT JUN 27 2015

MAIN FORECAST ISSUE IS THUNDERSTORM COVERAGE AND SEVERE POTENTIAL AS
COLD FRONT CONTINUES TO MOVE ACROSS THE STATE. AS OF 19Z THE FRONT
HAD CROSSED ROLLA...BISMARCK AND HETTINGER. WATER VAPOR IMAGERY
SHOWED DISTINCT SHORTWAVE OVER SOUTHERN MANITOBA MOVING TOWARD
EASTERN NORTH DAKOTA IN NORTHWEST FLOW. WESTERN AND CENTRAL ND
REMAIN ON WESTERN FLANK OF 110KT JET STREAK...IN LESS FAVORABLE
ANTICYCLONIC SHEAR SIDE.

TEMPERATURES WERE IN THE 80S WITH DEWPOINTS IN THE 60S ACROSS THE
REGION. SPC MESO ANALYSIS PAGE SHOWS 2000-3000 J/KG OF SB CAPE AHEAD
OF THE FRONT OVER THE SOUTHEASTERN CWA WITH A LITTLE CIN IN PLACE AS
OF 19Z. EFFECTIVE SHEAR OF 40-50KTS WAS ALSO IN PLACE. HOWEVER...MID-
LEVEL LAPSE RATES WERE SOMEWHAT LIMITED ACROSS THIS AREA HOWEVER
WHICH MAY BE LIMITING DEVELOPMENT EARLY THIS AFTERNOON. THE HRRR HAS
HANDLED THE SURFACE FEATURES WELL...ALTHOUGH IT HAS OVERDONE
CONVECTION ACROSS OUR SOUTHWEST. THINK BEST CHANCE FOR CONVECTIVE
DEVELOPMENT AND POSSIBLY SEVERE STORMS WILL BE IN SOUTHERN JAMES
RIVER VALLEY REGION AS INFLUENCE OF UPPER LEVEL SHORTWAVE INCREASES
ACROSS THE AREA. JUST HAD CONF CALL WITH SPC AND WILL ISSUE TORNADO
WATCH FOR OUR 4 SOUTHEAST COUNTIES OF FOSTER...STUTSMAN...LAMOURE
AND DICKEY.

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 247 PM CDT SAT JUN 27 2015

THE DRY AND VERY WARM WEATHER CONTINUES INTO THE LONG TERM UNDER THE
MID LEVEL RIDGE BEFORE A MID WEEK SPELL...TUESDAY THROUGH
THURSDAY...OF COOLER AND LIKELY STORMY WEATHER. THIS AS THE RIDGE
BREAKS DOWN IN RESPONSE TO ADVANCING SHORT WAVES MOVING THROUGH IT.
IT IS A MINI PARADE OF WAVES IN THE NORTHWEST FLOW SO TIMING OF THE
WAVES WILL BE KEY FOR TIMING OF THE STORM CHANCES. FOR NOW BLANKETED
THE PERIOD WITH POPS AS THIS FAR OUT TO TRY AND PICK DRY TIMES IS
NOT REALISTIC.

THE RIDGE BUILDS BACK NORTH BY THE END OF THE WORK WEEK.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 1259 PM CDT SAT JUN 27 2015

VFR CONDITIONS EXPECTED THROUGH THE TIME PERIOD. COLD FRONT IS
CROSSING THE STATE WITH WINDS SHIFTING FROM THE NORTHWEST BEHIND
THE FRONT. CONTINUED VCTS FOR KBIS AND KJMS THROUGH LATE
AFTERNOON. THE BEST CHANCE FOR A THUNDERSTORM WOULD BE NEAR KJMS
THIS AFTERNOON.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...JNS
LONG TERM...JPM
AVIATION...JNS
Hazardous weather outlook, Jun 27, 3:24 PM CDT, 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
324 PM CDT SAT JUN 27 2015

NDZ025-037-048-051-282030-
FOSTER-STUTSMAN-LA MOURE-DICKEY-
324 PM CDT SAT JUN 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NORTH
DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A TORNADO WATCH IS IN EFFECT UNTIL 10 PM CDT THIS SATURDAY
EVENING. SEVERE THUNDERSTORMS WITH TORNADOES ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SCATTERED THUNDERSTORMS ARE FORECAST TUESDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

REPORT SEVERE WEATHER TO THE NWS IN BISMARCK AT 701-250-4224 OR
POST REPORTS TO OUR SOCIAL MEDIA PAGES.

NDZ023-036-047-050-282030-
WELLS-KIDDER-LOGAN-MCINTOSH-
324 PM CDT SAT JUN 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A THUNDERSTORM IS POSSIBLE LATE THIS AFTERNOON INTO THE EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SCATTERED THUNDERSTORMS ARE FORECAST TUESDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

REPORT SEVERE WEATHER TO THE NWS IN BISMARCK AT 701-250-4224 OR
POST REPORTS TO OUR SOCIAL MEDIA PAGES.

NDZ001>005-009>013-017>022-031>035-040>046-282030-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-
GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-SLOPE-HETTINGER-
GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-
324 PM CDT SAT JUN 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SCATTERED THUNDERSTORMS ARE FORECAST TUESDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

JP MARTIN

In the hours before

Special weather statement, Jun 27, 4:01 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
401 PM CDT SAT JUN 27 2015

NDZ025-037-047-048-050-051-272200-
STUTSMAN ND-DICKEY ND-MCINTOSH ND-LA MOURE ND-LOGAN ND-FOSTER ND-
401 PM CDT SAT JUN 27 2015

...A LINE OF THUNDERSTORMS WAS DEVELOPING FROM NEAR JAMESTOWN TO
NEAR WISHEK NORTH DAKOTA...

JUST BEFORE 4 PM CDT...A LINE OF THUNDERSTORMS WAS DEVELOPING ALONG
A LINE FROM NEAR JAMESTOWN TO NEAR WISHEK...AND MOVING SOUTHEAST AT
35 MPH.

HALF INCH HAIL...WIND GUSTS UP TO 40 MPH...AND HEAVY RAIN WILL BE
POSSIBLE AS THESE STORMS GROW STRONGER.

TOWNS IN THE PATHS OF THESE STORMS ARE
ASHLEY...ELLENDALE...OAKES...EDGELEY...LAMOURE...AND MONTPELIER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
FOSTER...STUTSMAN...LAMOURE...AND DICKEY COUNTIES.

&&

LAT...LON 4594 9988 4663 9992 4663 9945 4733 9948
      4733 9927 4759 9926 4758 9850 4665 9844
      4663 9804 4594 9801
TIME...MOT...LOC 2054Z 320DEG 45KT 4705 9847 4596 9989

ZH

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 4:01 PM CDTSpecial Weather StatementBISDickey, Foster, LaMoure, Logan, McIntosh, Stutsman59 min
Jun 27, 5:02 PM CDTSpecial Weather StatementBISDickey28 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.